Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking plan B and doxycycline hyclate. Now constipated, frequent urge to urinate. What is going on?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
Ever since taking Plan B and Doxycycline Hyclate (I had lost my virginity and my vagina was basically torn up - there was blood and pus) in April of last year, I have had chronic, severe constipation. I absolutely cannot go without the aid of Metamucil or laxatives. Obviously I have increased water intake. I took fiber, as instructed every day, with good results for a month or two and then it stopped working. I had to take Miralax daily until that stopped working and I switched back. I've switched a few times now. I got a colonoscopy in the summer of last year and nothing appeared abnormal, yet I am still suffering. Lately, the constipation has gotten even worse - when I manage to defecate, there is very little stool at all. It's like my body doesn't even make stool anymore. It hurts and it never feels empty. I strain so much that I have two external hemorrhoids. Very recently, I have had to urinate much more frequently and it never feels like I get it all out. I'm worried this is a sign that things are getting worse. What could this be? Please help!
Posted Sat, 20 Apr 2013 in Constipation
Answered by Dr. Ajit Naniksingh Kukreja 3 hours later

Thanks for writing in

What appears from your information is that there is some form of infection of the colon and urinary tract

I would suggest you go for a complete blood count, urine and stool test and get back to me

In the mean time add a good probiotic to your routine twice a day for a minimum of two weeks

Stop experimenting with different medicines and take a good bulk forming laxative like psyllium husk or Isapgul

Hope this helps
Do get back to me once reports are ready
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor